There was an article in the Sun Gazette on Friday November 8, 2013.
Heroin is destroying our young people and I am sorry to say there is no easy solution to this problem.
We have drug dealers giving heroin to young people to try and get them addicted to the drug. Heroin is not expensive and it makes them feel good. So the kids are going back to dealers for more and are becoming addicted to this dreadful drug and we are losing many Young Adults to this addiction and epidemic.
Parents should look for signs of their kids.
Heroin is processed from morphine. It appears as white or brown powder. Street names include "smack" "H" "skag" and "junk".
Serious health conditions include, fatal overdose, collapsed veins, users who inject the drug, infectious diseases, including HIV, AIDS, and hepatitis.
After an injection of herion the user feels a surge of ("RUSH") accompanied a warm flushing of the skin, dry mouth and heavy extremities. Mental functioning becomes clouded due to the depression of the central nervous system.
Street heroin may have additives that do not readily dissolve and result in clogging the blood vessels that lead to the lungs, liver, kidneys, and brain. This can cause infection, or even death of small patches of cells in vital organs.
This is a very serious drug that has come to Williamsport and our responsibility as citizens must spread this to all our young people that we know, and also we need to send a message to the drug dealers that they need to leave our community with their illegal drugs because we have lost too many young adults to this dreadful drug.
It is very sad and hard for parents to deal with from the death of a child.
My heart goes out to these people who have to deal with these situations.
I hope that this letter will be read by parents as to the conditions that exist from taking this drug. We don't need to lose any more young people to this horrible drug.
Sally L. Wiegand
Submitted by Virtual Newsroom